Alert archive / Kentucky / Flash Flood Warnings in 2010

Flash Flood Warning 39, NWS Louisville, KY

July 27, 2010Hardin County, Larue County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jul 27, 2010, 4:03 PM EDT for Hardin County, Larue County, Kentucky. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2010, 4:03 PM EDT (20:03 UTC)
Expired
Jul 27, 2010, 6:28 PM EDT
In force
2 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Hardin County, KY, Larue County, KY

The radar

The Louisville radar (KLVX), 24 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:23 PM EDTHEAVY RAIN 5.25Elizabethtown, KYA TRAINED SPOTTER NEAR MILE MARKER 94 OFF OF 1-65 REPORTED 5.25 INCHES OF RAIN HAD FALLEN OVER THE PAST 3 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 663 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
663 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

052 
WGUS53 KLMK 272003
FFWLMK
KYC093-123-272300-
/O.NEW.KLMK.FF.W.0039.100727T2003Z-100727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM EDT TUE JUL 27 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 700 PM EDT

* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING WAS POSSIBLE FROM TRAINING THUNDERSTORMS OVER THE   
  WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...ELIZABETHTOWN...HODGENVILLE...WEST
  POINT...

IN ADDITION...RADCLIFF...FORT KNOX AND COLESBURG ARE INCLUDED IN   
THIS FLASH FLOOD WARNING...AS WELL AS INTERSTATE 65 AND DIXIE 
HIGHWAY IN HARDIN COUNTY.

TORRENTIAL THUNDERSTORMS MOVING OVER THE SAME AREAS FROM NEAR FORT 
KNOW SOUTHEAST TO ELIZABETHTOWN AND INTO NORTHERN LARUE COUNTY HAVE 
PRODUCED RAINFALL TOTALS AS HIGH AS TWO AND A HALF INCHES IN THIRTY 
MINUTES WITHIN THE PAST HOUR. TRAINED SPOTTER REPORTS HAVE ALSO 
INDICATED SEVERAL LOCATIONS IN AND AROUND ELIZABETHTOWN WITH OVER 
TWO INCHES OF RAINFALL IN TWENTY MINUTES AND STANDING WATER OVER 
ROADWAYS...SO THE THREAT FOR FLASH FLOODING IS INCREASING ESPECIALLY 
TOWARD THE EVENING COMMUTE TIME.

WITH MORE THUNDERSTORMS DEVELOPING OVER NORTHERN HARDIN 
COUNTY...ADDITIONAL RAINFALL AMOUNTS OF ANOTHER ONE TO TWO INCHES 
ARE POSSIBLE IN THE WARNED AREA...ESPECIALLY THROUGH 530 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3750 8585 3793 8600 3801 8600 3801 8596
      3799 8592 3795 8591 3795 8588 3789 8582
      3789 8585 3787 8584 3782 8575 3778 8574
      3776 8570 3774 8570 3768 8560 3762 8558
      3762 8561 3760 8561

$$

AL
4 follow-up statements
263 
WGUS53 KLMK 272005 CCA
FFWLMK
KYC093-123-272300-
/O.COR.KLMK.FF.W.0039.100727T2003Z-100727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM EDT TUE JUL 27 2010

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 700 PM EDT

* AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING WAS POSSIBLE FROM TRAINING THUNDERSTORMS OVER THE   
  WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...ELIZABETHTOWN...HODGENVILLE...WEST
  POINT...

IN ADDITION...RADCLIFF...FORT KNOX AND COLESBURG ARE INCLUDED IN   
THIS FLASH FLOOD WARNING...AS WELL AS INTERSTATE 65 AND DIXIE 
HIGHWAY IN HARDIN COUNTY.

TORRENTIAL THUNDERSTORMS MOVING OVER THE SAME AREAS FROM NEAR FORT 
KNOX SOUTHEAST TO ELIZABETHTOWN AND INTO NORTHERN LARUE COUNTY HAVE 
PRODUCED RAINFALL TOTALS AS HIGH AS TWO AND A HALF INCHES IN THIRTY 
MINUTES WITHIN THE PAST HOUR. TRAINED SPOTTER REPORTS HAVE ALSO 
INDICATED SEVERAL LOCATIONS IN AND AROUND ELIZABETHTOWN WITH OVER 
TWO INCHES OF RAINFALL IN TWENTY MINUTES AND STANDING WATER OVER 
ROADWAYS...SO THE THREAT FOR FLASH FLOODING IS INCREASING ESPECIALLY 
TOWARD THE EVENING COMMUTE TIME.

WITH MORE THUNDERSTORMS DEVELOPING OVER NORTHERN HARDIN 
COUNTY...ADDITIONAL RAINFALL AMOUNTS OF ANOTHER ONE TO TWO INCHES 
ARE POSSIBLE IN THE WARNED AREA...ESPECIALLY THROUGH 530 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3750 8585 3793 8600 3801 8600 3801 8596
      3799 8592 3795 8591 3795 8588 3789 8582
      3789 8585 3787 8584 3782 8575 3778 8574
      3776 8570 3774 8570 3768 8560 3762 8558
      3762 8561 3760 8561

$$

AL
194 
WGUS73 KLMK 272103
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
503 PM EDT TUE JUL 27 2010

KYC093-123-272300-
/O.CON.KLMK.FF.W.0039.000000T0000Z-100727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN KY-LARUE KY-
503 PM EDT TUE JUL 27 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHERN LARUE AND EASTERN HARDIN COUNTIES...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. THEY WERE ALONG A LINE FROM VERTEES THROUGH ELIZABETHTOWN AND 
CECILIA TO NORTH OF HODGENVILLE.  THE STORMS WERE NEARLY STATIONARY 
AND WERE PRODUCING RAINFALL RATES UP TO AN INCH PER HOUR.

* LOCATIONS IMPACTED INCLUDE...
  ELIZABETHTOWN...
  HODGENVILLE...
  WEST POINT...

  IN ADDITION...RADCLIFF...LYONS AND FORT KNOX ARE INCLUDED IN THIS
  FLASH FLOOD WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3750 8585 3793 8600 3801 8600 3801 8596
      3799 8592 3795 8591 3795 8588 3789 8582
      3789 8585 3787 8584 3782 8575 3778 8574
      3776 8570 3774 8570 3768 8560 3762 8558
      3762 8561 3760 8561

$$

13
992 
WGUS73 KLMK 272133
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
533 PM EDT TUE JUL 27 2010

KYC093-123-272300-
/O.CON.KLMK.FF.W.0039.000000T0000Z-100727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN KY-LARUE KY-
533 PM EDT TUE JUL 27 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHERN LARUE AND EASTERN HARDIN COUNTIES...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF 
ELIZABETHTOWN TO LYONS...MOVING SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELIZABETHTOWN...
  HODGENVILLE...

  IN ADDITION...LYONS...ATHERTONVILLE AND TONNIEVILLE ARE INCLUDED IN
  THIS FLASH FLOOD WARNING.

THOUGH THE RAIN HAS LESSENED CONSIDERABLY...RAINFALL RATES UP TO AN 
INCH PER HOUR ARE STILL POSSIBLE IN A FEW SPOTS. ALSO...IT WILL TAKE 
SOME TIME FOR FLOOD WATERS TO RECEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE
AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3750 8585 3775 8593 3773 8585 3777 8573
      3777 8574 3776 8571 3773 8569 3768 8560
      3764 8560 3763 8558 3762 8561 3760 8562

$$

13
203 
WGUS73 KLMK 272228
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
628 PM EDT TUE JUL 27 2010

KYC093-123-272236-
/O.CAN.KLMK.FF.W.0039.000000T0000Z-100727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN KY-LARUE KY-
628 PM EDT TUE JUL 27 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN LARUE AND
EASTERN HARDIN COUNTIES...

THE STORMS THAT PROMPTED THE FLASH FLOOD WARNING HAVE MOVED WELL 
EAST OF THE WARNED AREA. ONLY LIGHT RAIN SHOWERS REMAIN AROUND THE 
REGION...AND THE THREAT FOR HEAVY RAIN NO LONGER EXISTS. THUS THE 
FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3750 8585 3775 8593 3773 8585 3777 8573
      3777 8574 3776 8571 3773 8569 3768 8560
      3764 8560 3763 8558 3762 8561 3760 8562

$$

AL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:08 PM EDT, 55 minutes earlier.

Area forecast discussion, Jul 27, 3:08 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT TUE JUL 27 2010

.SHORT TERM (TONIGHT AND WEDNESDAY)...

A VERY MOIST (PW VALUES AROUND 2.2 INCHES) SOUTHWEST FLOW WILL
CONTINUE ACROSS THE LOWER OHIO VALLEY FOR THIS FORECAST PERIOD. SO
IT WILL NOT TAKE MUCH TO SET OFF THUNDERSTORMS WITH THE LATEST ROUND
OCCURING AT 19Z ACROSS CENTRAL KENTUCKY AND EXTENDING NORTHWEST INTO
SOUTHWEST INDIANA. THIS IS BASICALLY ALONG A WEAK AND DISSIPATING
DEW POINT BOUNDARY. THE LATEST SATELLITE PICTURES ALSO INDICATE
COOLING TOPS SO WE WILL NEED TO MENTION A PRE-FIRST PERIOD IN THE
FORECAST WITH STORMS LIKELY ACROSS MUCH OF THE EASTERN FORECAST
AREA.

I DO THINK THERE WILL BE A LULL IN PRECIPITATION OVERNIGHT WITH THE
LOSS OF HEATING. HOWEVER IF BOUNDARIES REMAIN FROM THE LATE
AFTERNOON STORMS OVERNIGHT THUNDERSTORMS WILL BE POSSIBLE. BUT FOR
NOW WE WILL DROP POPS OVERNIGHT INTO THE SLIGHT CHANCE CATEGORY.

WE WILL MENTION HIGH CHANCE POPS WEDNESDAY AFTERNOON WITH THE SAME
AIRMASS IN PLACE AND HEAVY RAIN AGAIN THE MAIN CONCERN.

IN THIS WARM AND MOIST AIRMASS TEMPERATURES TONIGHT WILL ONLY FALL
INTO THE LOW AND MID 70S AND WARM AGAIN INTO THE UPPER 80S AND LOWER
90S.

.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...

THE FASTER GFS SEEMS TO BE VERIFYING BETTER THAN THE SLOWER
EURO/CANADIAN MODELS OVER THE PAST FEW DAYS SO WILL TREND CURRENT
FORECAST TOWARDS A FASTER GFS/GFS ENSEMBLE SOLUTION.

WEDNESDAY NIGHT-SATURDAY NIGHT...

SHORT-TERM MODELS AGREE THAT A FRONT APPROACHING FROM THE NW WILL
LIKELY DRIFT TO OR JUST SOUTH OF THE OHIO RIVER BY EARLY THURSDAY
MORNING. FOR WEDNESDAY NIGHT...MOST OF THE ACTIVITY SHOULD
CONCENTRATE ALONG THE FRONT SO ANY DIURNAL ACTIVITY WILL LIKELY
WEAKEN OR DISSIPATE...AND FOCUS NORTH TOWARDS THURSDAY MORNING. THE
FRONT WILL PUSH SE OF THE CWA BY THURSDAY EVENING...SO TREND THE
POPS SEWD THURSDAY DURING THE DAY WITH THE BLUEGRASS REGION HAVING
THE HIGHEST POPS. BECAUSE OF THIS...TRENDED BACK ON HIGHS THRS.

LOWER DEWPOINTS WILL FILTER IN FOR A SHORT-TIME ON FRIDAY LEAVING US
WITH PLEASANT DRY DAY WITH HIGHS IN THE MID 80S NE TO THE VERY LOW
90S SOUTH. BY SATURDAY THOUGH WITH NW FLOW ALOFT...ANOTHER
DISTURBANCE QUICKLY PUSHES IN AND AFFECTS US LATE FRIDAY NIGHT
ACROSS THE NW BUT MOSTLY ON SATURDAY. AGAIN...THIS QUICKLY MOVES
SOUTHEAST OF THE CWA SATURDAY NIGHT...BUT KEPT IN SLIGHT CHC POPS
OVER THE SE SAT NIGHT.

GIVEN A BIT OF ADDED DYNAMICS WITH THE SYSTEMS THURSDAY AND
SATURDAY...A FEW MORE ORGANIZED CELLS WILL BE POSSIBLE WITH STRONG
GUSTY WINDS/ISOLATED DMG WINDS POSSIBLE WITH THE VERY STRONGEST
CELLS. MOST IF NOT ALL WILL REMAIN BELOW SEVERE LIMITS.

SUNDAY-TUESDAY...

FOR THIS PERIOD...THE RIDGE OVER THE SRN PLAINS WILL SCOOT EASTWARD
DURING THIS PERIOD. ALTHOUGH HEIGHT VALUES ARE DISPLACED AND
DIFFERENT BETWEEN THE EURO AND GFS...BOTH MODELS HAVE A DISTURBANCE
UNDER THE RING OF FIRE APPROACH US TUESDAY FROM THE NORTHWEST. HAVE
INSERTED POPS TUESDAY OVER THE NW AND TUESDAY NIGHT
EVERYWHERE...SMALL POPS THIS FAR OUT. ALSO GIVEN THE HEIGHTS
INCREASING TOWARDS TUESDAY...TRENDED TOWARDS THE HOT MEX BUT NOT
NEARLY AS HOT SINCE EVERY TIME THAT MOS GUIDANCE HAS SHOWN 98
DEGREES FOR SDF FOR EXAMPLE...WE WERE ABOUT 2 DEGREES OR MORE
COOLER.

&&

.AVIATION (18Z TAF ISSUANCE)...

A VERY MOIST SOUTHWEST FLOW WILL KEEP THUNDERSTORMS SCATTERED ACROSS
CENTRAL KENTUCKY THIS AFTERNOON AND EVENING. THE LATEST SHORT RANGE
MODELS KEEP MOST OF THE PRECIPITATION SOUTH OF SDF BUT NOT LEX OR
BWG. SO BASED ON CURRENT SATELLITE AND RADAR TRENDS WE WILL JUST
MENTION VCTS AT THE SDF AND BWG TAF LOCATIONS THIS AFTERNOON BUT TRY
TO TIME CURRENT CONVECTION OVER CENTRAL KENTUCKY INTO LEX LATE THIS
AFTERNOON. BECAUSE OF THE EARLIER AND EXPECTED PRECIPITATION AT LEX
WE WILL ALSO DROP THEM INTO THE IFR RANGE FOR VSBYS OVERNIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........JA
LONG TERM.........AL
AVIATION..........JA
Hazardous weather outlook, Jul 27, 3:45 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT TUE JUL 27 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280815-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
345 PM EDT TUE JUL 27 2010 /245 PM CDT TUE JUL 27 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING WILL BE CAPABLE OF
PRODUCING A PERIOD OF VERY HEAVY RAIN IN A SHORT PERIOD OF TIME.
GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE AN
ISSUE.

THERE WILL CONTINUE TO BE A SLIGHT CHANCE FOR THUNDERSTORMS
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH THURSDAY AS A
COLD FRONT IMPINGES ON A MOIST...UNSTABLE ENVIRONMENT. GUSTY
WINDS...BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING WILL BE
THE MAIN THREATS FROM THESE STORMS.

TWO QUICK-MOVING UPPER-LEVEL DISTURBANCES WILL IMPACT THE REGION
EARLY IN THE WEEKEND AND INTO THE NEXT WORK WEEK. AT THIS TIME...THE
BEST CHANCE FOR THUNDERSTORMS FROM THESE SYSTEMS WILL BE LATE FRIDAY
NIGHT INTO SATURDAY...AND NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT OF HEAVY RAIN TO THE NATIONAL
WEATHER SERVICE.

JA/AL

In the hours before

Special weather statement, Jul 27, 2:31 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 PM EDT TUE JUL 27 2010

KYZ039-045-046-271900-
ANDERSON-NELSON-WASHINGTON-
231 PM EDT TUE JUL 27 2010

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BARDSTOWN...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN WITH
RAINFALL RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE HALF MILE...ARE EXPECTED WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3776 8502 3771 8503 3768 8539 3769 8539
      3772 8541 3767 8546 3767 8549 3789 8559
      3789 8557 3792 8558 3793 8556 3795 8543
      3794 8537 3797 8518 3800 8518 3801 8508
TIME...MOT...LOC 1832Z 255DEG 21KT 3782 8542

JDA
Special weather statement, Jul 27, 2:39 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
239 PM EDT TUE JUL 27 2010

KYZ028-029-045-271915-
BULLITT-HARDIN-NELSON-
239 PM EDT TUE JUL 27 2010

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...

AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF ELIZABETHTOWN...AND MOVING EAST
AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAIN WITH
RAINFALL RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE HALF MILE...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
105 AND 94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3782 8604 3783 8601 3787 8599 3794 8599
      3789 8559 3765 8549 3767 8560 3769 8560
      3770 8563 3773 8568 3769 8573 3775 8608
TIME...MOT...LOC 1839Z 283DEG 8KT 3782 8583

ES
Special weather statement, Jul 27, 3:16 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 PM EDT TUE JUL 27 2010

KYZ067-271945-
LINCOLN-
316 PM EDT TUE JUL 27 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF STANFORD...AND MOVING NORTHEAST
AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO IMPACT...
   ROWLAND...
   PREACHERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3731 8467 3735 8474 3737 8474 3739 8481
      3742 8484 3761 8471 3761 8470 3762 8470
      3762 8468 3760 8463 3749 8446
TIME...MOT...LOC 1916Z 216DEG 13KT 3743 8470

EES
Special weather statement, Jul 27, 3:29 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT TUE JUL 27 2010

KYZ028-053-272015-
HARDIN-LARUE-
329 PM EDT TUE JUL 27 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST SOUTHEAST OF ELIZABETHTOWN...MOVING
SOUTHEAST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF OVER ONE INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND
40 TO 45 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO IMPACT...
   TONNIEVILLE...
   HODGENVILLE...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
81 AND 94...AND THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE
MARKERS 136 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS. ALSO BE AWARE THAT A GUST FRONT PRECEDING
THIS STORM WILL GENERATE STRONG AND GUSTY WINDS WELL BEFORE THE
ARRIVAL OF ANY RAIN.

&&

LAT...LON 3764 8597 3778 8578 3763 8558 3762 8559
      3762 8561 3760 8561 3757 8562 3746 8585
TIME...MOT...LOC 1928Z 316DEG 10KT 3764 8581

AL
Special weather statement, Jul 27, 3:49 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
349 PM EDT TUE JUL 27 2010

KYZ057-272030-
MADISON-
349 PM EDT TUE JUL 27 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF RICHMOND...AND MOVING EAST
AT 10 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR...AND GUSTY WINDS OF AROUND 35
TO 40 MPH...ARE EXPECTED WITH THIS STORM.

THIS STORM WILL ALSO IMPACT...
   BEREA...
   KINGSTON...
   COMBS...

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
76 AND 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3773 8410 3766 8410 3765 8412 3762 8412
      3752 8421 3752 8424 3758 8438 3760 8438
      3762 8443 3779 8450 3780 8448 3776 8409
TIME...MOT...LOC 1948Z 274DEG 9KT 3764 8434

AL
Local storm report, Jul 27, 3:52 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 PM EDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HEAVY RAIN       ELIZABETHTOWN           37.70N  85.87W
07/27/2010  M2.20 INCH       HARDIN             KY   TRAINED SPOTTER

            TWO POINT TWO INCHES OF RAIN IN 30 MINUTES WITH 6
            INCHES OF WATER OVER DIXIE HIGHWAY IN ELIZABETHTOWN.

&&

EVENT NUMBER LMK1000465

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:02 PM EDTSpecial Weather StatementLMKLogan28 min
Jul 26, 8:08 PM EDTSpecial Weather StatementLMKAllen, Simpson22 min
Jul 26, 8:33 PM EDTSpecial Weather StatementLMKSimpson27 min
Jul 26, 9:01 PM EDTSpecial Weather StatementLMKLogan29 min
Jul 27, 1:14 PM EDTSpecial Weather StatementLMKLarue46 min
Jul 27, 1:41 PM EDTSpecial Weather StatementLMKMarion, Nelson49 min
Jul 27, 2:31 PM EDTSpecial Weather StatementLMKNelson, Washington29 min
Jul 27, 2:39 PM EDTSpecial Weather StatementLMKHardin36 min
Jul 27, 2:56 PM EDTAreal Flood AdvisoryLMKBullitt, Hardin78 min
Jul 27, 3:16 PM EDTSpecial Weather StatementLMKLincoln29 min
Jul 27, 3:29 PM EDTSpecial Weather StatementLMKLarue46 min
Jul 27, 3:49 PM EDTSpecial Weather StatementLMKMadison41 min
Jul 27, 4:14 PM EDTSpecial Weather StatementLMKWoodford31 min
Jul 27, 4:19 PM EDTSpecial Weather StatementLMKFranklin26 min
Jul 27, 4:24 PM EDTFlash Flood WarningLMKMadison3 hr
Jul 27, 4:35 PM EDTAreal Flood AdvisoryLMKFranklin, Scott50 min
Jul 27, 4:43 PM EDTFlash Flood WatchLMKAdair, Anderson, Barren, Bourbon, Boyle, Breckinridge and 35 more2 hr
Jul 27, 4:44 PM EDTSpecial Weather StatementLMKFranklin, Scott46 min
Jul 27, 4:47 PM EDTSpecial Weather StatementLMKClark, Fayette28 min
Jul 27, 4:55 PM EDTFlash Flood WarningLMKFranklin, Scott89 min
Jul 27, 5:01 PM EDTAreal Flood AdvisoryLMKClark, Fayette72 min
Jul 27, 5:06 PM EDTAreal Flood AdvisoryLMKMonroe84 min
Jul 27, 5:31 PM EDTSpecial Weather StatementLMKHarrison, Nicholas29 min
Jul 27, 6:11 PM EDTSpecial Weather StatementLMKNicholas34 min

Nearby

Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.